Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Charleston, SC

March 3, 20124 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 3, 2012, 12:58 PM EST for 4 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2012, 12:58 PM EST (17:58 UTC)
Expired
Mar 3, 2012, 1:45 PM EST
In force
47 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS52 KCHS 031758
SVRCHS
GAC029-179-183-191-031845-
/O.NEW.KCHS.SV.W.0011.120303T1758Z-120303T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EST SAT MAR 3 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA...
  EXTREME NORTH CENTRAL MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 145 PM EST

* AT 1258 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...8 MILES WEST OF LUDOWICI...MOVING NORTHEAST
  AT 45 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DONALD...LUDOWICI...WALTHOURVILLE...ALLENHURST...HINESVILLE...FORT
  STEWART...MCINTOSH...FLEMINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3204 8140 3173 8126 3160 8174 3162 8179
      3165 8180 3165 8183 3166 8185 3171 8188
      3173 8191 3175 8192 3177 8195
TIME...MOT...LOC 1758Z 246DEG 41KT 3170 8185

$$
2 follow-up statements
680 
WWUS52 KCHS 031816
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
116 PM EST SAT MAR 3 2012

GAC029-179-183-191-031845-
/O.CON.KCHS.SV.W.0011.000000T0000Z-120303T1845Z/
LIBERTY GA-BRYAN GA-LONG GA-MCINTOSH GA-
116 PM EST SAT MAR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EST
FOR EXTREME NORTH CENTRAL MCINTOSH...CENTRAL LONG...CENTRAL BRYAN AND
CENTRAL LIBERTY COUNTIES...

AT 116 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MURRAYS CROSSING...MOVING
NORTHEAST AT 45 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3204 8140 3173 8126 3160 8174 3162 8179
      3165 8180 3165 8183 3166 8185 3171 8188
      3173 8191 3175 8192 3177 8195
TIME...MOT...LOC 1816Z 246DEG 41KT 3178 8163

$$
635 
WWUS52 KCHS 031833
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EST SAT MAR 3 2012

GAC029-179-183-191-031845-
/O.CON.KCHS.SV.W.0011.000000T0000Z-120303T1845Z/
LIBERTY GA-BRYAN GA-LONG GA-MCINTOSH GA-
133 PM EST SAT MAR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EST
FOR EXTREME NORTH CENTRAL MCINTOSH...EAST CENTRAL LONG...CENTRAL
BRYAN AND CENTRAL LIBERTY COUNTIES...

AT 133 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
FLEMING TO LECOUNT...MOVING NORTHEAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FLEMINGTON...MCINTOSH...RETREAT...RICEBORO...SUNBURY...CROSSROADS AND
MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3164 8161 3195 8159 3204 8140 3173 8126
TIME...MOT...LOC 1833Z 242DEG 37KT 3195 8145 3167 8149

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 11:22 AM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 3, 11:22 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1122 AM EST SAT MAR 3 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION TODAY...WITH A WAVE OF LOW
PRESSURE DEVELOPING ALONG THE FRONT THIS AFTERNOON. THE LOW WILL
DEEPEN AND LIFT NORTHEAST THROUGH THE NEARBY ATLANTIC EARLY
TONIGHT...ALLOWING THE COLD FRONT TO SHIFT OFFSHORE. ISOLATED
SEVERE WEATHER COULD OCCUR AHEAD OF THE FRONT TODAY...WITH
CONSIDERABLE RAINFALL IMPACTING THE AREA EARLY TONIGHT. HIGH
PRESSURE WILL BRIEFLY BUILD BACK INTO THE REGION SUNDAY...BEFORE
ANOTHER COLD FRONT CROSSES THE AREA ON MONDAY. HIGH PRESSURE WILL
THEN RETURN TUESDAY AND DRIFT EASTWARD WEDNESDAY. A WEAK COASTAL
TROUGH COULD DEVELOP NEAR THE WATERS DURING THE MIDDLE PART OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE GENERAL FORECAST REMAINS ON TRACK ACCORDING TO LATEST WEATHER
TRENDS...AND LITTLE CHANGES WERE NEEDED WITH THE MID MORNING
UPDATE.

WATER VAPOR IMAGERY CONTINUES TO SHOW A LARGE PLUME OF SUB
TROPICAL MOISTURE STREAMING FROM THE GULF OF MEXICO NORTHWARD INTO
THE SOUTHEAST AND MID ATLANTIC STATES THIS MORNING. A COLD FRONT
WILL APPROACH FROM THE NORTHWEST TODAY...WHILE A LARGE SCALE
UPPER LEVEL TROUGH STEADILY TRACKS EAST ACROSS THE CENTRAL PLAINS
REGION INTO THE MISSISSIPPI VALLEY LATE.

TWO LINES OF CONVECTION ARE CURRENTLY CONVERGING ACROSS THE
FORECAST AREA THIS MORNING...ONE LINE DESCENDING FROM INLAND
SOUTH CAROLINA AND ANOTHER STREAMING UP FROM SOUTHERN
GEORGIA/NORTHERN FLORIDA. AS THESE LINES CONTINUE TO
CONVERGE...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
EXISTING MESOSCALE BOUNDARIES...SPREADING PRECIPITATION ACROSS A
LARGE PORTION OF THE FORECAST AREA BY MIDDAY.

THERE IS LESS INSTABILITY AND SHEAR ACROSS THE REGION THAN SEEN
DURING THE SEVERE WEATHER OUTBREAK FRIDAY...ESPECIALLY AS THE MAIN
SURFACE LOW AND UPPER LEVEL CYCLONE HAVE PULLED FAR AWAY INTO
SOUTHEAST CANADA. THERE REMAINS CONSIDERABLE CLOUD COVER ACROSS
THE ENTIRE FORECAST AREA BY MID MORNING...WHICH WILL LIMIT DIURNAL
HEATING AND SUBSEQUENT INCREASES IN INSTABILITY. MODIFIED KCHS AND
KJAX SOUNDING FOR AFTERNOON TEMPERATURES AND DEWPOINTS ALSO
SUGGEST ONLY MARGINAL INSTABILITY AND EVEN RESIDUAL CAPPING.
MESOSCALE ANALYSIS INDICATES INSTABILITY AND SHEAR PARAMETERS
CURRENTLY MAXIMIZED ACROSS SOUTHEAST GEORGIA...AND IF THERE ARE
ANY BREAKS IN THE CLOUD COVER AS THE DAY PROGRESSES...THESE AREAS
COULD BE AT GREATEST RISK FOR ORGANIZED SEVERE DEVELOPMENT.

ALTHOUGH BEST UPPER LEVEL SUPPORT IS DISPLACED BEHIND THE COLD
FRONT AND PRE-FRONTAL TROUGH...ONGOING STRONG CONVECTION COULD
PERSIST FOR THE NEXT SEVERAL HOURS VIA BOUNDARY INTERACTIONS AND
SOME FORCING FROM A LIFTING LOW LEVEL JET. THUS THERE STILL
APPEARS TO BE A SEVERE RISK...AND WILL MAINTAIN MENTION IN THE
HAZARDOUS WEATHER OUTLOOK. IT LOOKS LIKE ANY SEVERE THREATS WOULD
BE DAMAGING STRAIGHT LINE WINDS...ALTHOUGH GIVEN SOME FAVORABLE
VORTICITY GENERATION PARAMETER VALUES AND 0-1 KM HELICITY OF 300
M2/SEC2...AN ISOLATED TORNADO CANNOT BE ENTIRELY RULED OUT. THE
HAIL RISK IS LOW GIVEN THAT THE AIR MASS WILL BE SO SATURATED.
UPON LATEST COLLABORATION WITH STORM PREDICTION CENTER...HAVE
DECIDED NOT ISSUE A WATCH FOR THE FORECAST AREA AT THIS TIME DUE
TO AFOREMENTIONED UNCERTAINTIES REGARDING AVAILABLE INSTABILITY
AND RESULTING SEVERE COVERAGE.

ENHANCED CONVERGENCE ASSOCIATED WITH A DEVELOPING WAVE OF LOW PRESSURE
ALONG THE COLD FRONT...AS WELL AS INCREASING MOISTURE...WILL SUPPORT
STEADILY RISING SHOWER/THUNDERSTORM COVERAGE THROUGH THE
AFTERNOON HOURS. WILL CONTINUE TO ADVERTISE CATEGORICAL POPS ALL
LOCATIONS TODAY. PWATS WILL BE NEAR OR GREATER THAN 2 STANDARD
DEVIATIONS ABOVE NORMAL THIS AFTERNOON...SO RAINFALL AMOUNTS WILL
BE ABOUT .75 TO 1.25 INCHES BY THE END OF THE DAY.

HOURLY TEMPERATURE TRENDS COULD BECOME QUITE DIFFICULT TO
DETERMINE DUE TO LOCAL COOLING EFFECTS FROM SHOWERS/THUNDERSTORMS.
EITHER WAY...TEMPERATURES WILL BE FAR ABOVE NORMAL AGAIN
TODAY...RISING INTO THE 70S. WILL NEED TO CAREFULLY MONITOR FOR
ANY BREAKS IN THE CLOUD COVER...AS SOME LOCATIONS COULD RISE EVEN
HIGHER THAN CURRENTLY FORECAST.

LAKE WINDS...MOST WINDS ACROSS LAKE MOULTRIE TODAY WILL HOLD AT
LESS THAN 15 OR 20 KT...BUT THERE WILL BE ENOUGH GUSTS UP NEAR 25
KT TO WARRANT A CONTINUATION OF THE LAKE WIND ADVISORY UNTIL LATE
IN THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON
OR EVENING...AND THIS WILL SLOW THE PROGRESSION OF THE FRONT DOWN
TO A CRAWL AS IT BECOMES PARALLEL TO THE FLOW ALOFT. AT THE SAME
TIME...STRONG LARGE SCALE FORCING WILL OVERSPREAD THE AREA WITH
THE APPROACH OF THE MID/UPPER LONG WAVE TROUGH ALOFT...ALONG WITH
THE RIGHT READ QUAD OF A 165-175 KT UPPER LEVEL JET. WHEN COMBINED
WITH FRONTOGENESIS...ELEVATED INSTABILITY AND STRENGTHENING ISENTROPIC
LIFT ON THE 295K/300K/305K SURFACES...E/RE LOOKING AT A HEAVY
RAIN EVENT TO OCCUR...ALONG WITH EMBEDDED THUNDERSTORMS FOR
TONIGHT. RAINFALL TOTALS WHEN ADDED TO THE RAIN FROM TODAY WILL
REACH AS MUCH AS 2-3 INCHES JUST ABOUT EVERYWHERE...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. HOWEVER...NO SEVERE WEATHER IS EXPECTED
DURING TONIGHT. SEE THE CLIMATE SECTION BELOW REGARDING THE
POSSIBILITY OF A FLASH FLOOD WATCH LATER TODAY.

THE LOW WILL STRENGTHEN AS IT REACHES THE GULF STREAM AROUND
MIDNIGHT...AND THEN LIFTS OUT TO THE NE LATE. THE TRAILING COLD
FRONT WILL SWING OFFSHORE AND MUCH COOLER AIR...AIDED BY
EVAPORATIONAL COOLING WITHIN THE WIDESPREAD RAINS WILL DROP TEMPS
INTO THE 40S MOST AREAS BY SUNDAY MORNING.

LAKE WINDS...WE NEED TO KEEP WATCH FOR A MARGINAL LAKE WIND
ADVISORY AGAIN LATER TONIGHT AS THE COLDER AIR WORKS ITS WAY INTO
THE AREA AND MIXES ACROSS THE WARMER WATERS OF LAKE MOULTRIE.

SUNDAY AND SUNDAY NIGHT...THE PRECIP EVENT WILL BE COMING TO AN END
IN THE MORNING AS THE DEEPENING COASTAL LOW PULLS AWAY TO THE NE.
USING THE PRECIP TREND INDICATED BY THE OPERATIONAL MODELS I HAVE
THE AREA GENERALLY PRECIP FREE BY 18Z...EXCEPT FOR A SMALL SLIVER OF
SLIGHT CHANCE POPS ACROSS THE EASTERN COASTAL WATERS. THE REMAINDER
OF THE DAY WILL FEATURE A DRYING AND CLEARING TREND IN THE WAKE OF
THE DEPARTING LOW. 850 MB WINDS REMAIN ELEVATED AND WITH THE ONSET
OF DIURNAL HEATING AND INCREASED MIXING...EXPECT A BREEZY AFTERNOON.
HIGHS WILL RANGE FROM THE UPPER 50S TO THE LOW 60S...DEPENDING ON
WHERE CLOUD COVER HANGS ON THE LONGEST. OVERNIGHT...A SURFACE HIGH
POSITIONED OVER THE WESTERN GULF WILL NOSE IN BUT ONLY BRIEFLY AHEAD
AN APPROACHING DRY COLD FRONT. THIS WILL ALLOW A CONTINUED PRESSURE
GRADIENT AND ENOUGH MIXING TO PREVENT TEMPS FROM RADIATING TOO COOL
DESPITE SUB ZERO 850 MB TEMPS. LOW WILL FALL INTO THE UPPER 30S
INLAND TO LOW 40S NEAR THE COAST.

MONDAY THROUGH TUESDAY...A REINFORCING SHORTWAVE WILL DIVE INTO THE
SOUTHERN APPALACHIANS AND QUICKLY MOVE OFF THE EAST COAST. AS IT
DOES IT WILL DRIVE A FAST MOVING CLIPPER TYPE LOW WITH A SURFACE
TROF/DRY COLD FRONT POISED TO CROSS THE FORECAST AREA ON MONDAY.
THIS WILL PROVIDE YET ANOTHER BREEZY AFTERNOON ON MONDAY WITH
COMPRESSIONAL WARMING IMMEDIATELY AHEAD OF THE FRONT. HIGHS ON
MONDAY WILL BE NEAR OR JUST BELOW NORMAL. THEN...ANOTHER SHOT OF
COLD ADVECTION BEHIND THE FRONT WILL RESULT IN HIGHS ON TUESDAY A
GOOD 5-7 DEGREES BELOW NORMAL AS HIGH PRESSURE BUILDS IN NE OF THE
AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE OVERALL THINKING FOR THE LONG TERM PERIOD HAS CHANGED VERY
LITTLE. THE MID/UPPER LEVEL PATTERN WILL BECOME INCREASINGLY RIDGE
LIKE OUT AHEAD OF CLOSED LOW THAT MOVES INTO THE SOUTHERN PLAINS
LATE IN THE WEEK. AT THE SURFACE HIGH PRESSURE WILL BE THE PRIMARY
WEATHER FEATURE THOUGH THE HIGH CENTER WILL GRADUALLY DRIFT EASTWARD
OVER THE ATLANTIC THROUGH FRIDAY. THE MODELS DO HINT AT POSSIBLE
COASTAL TROF DEVELOPMENT ALONG THE SE COAST...AND I HAVE CONTINUED
TO HANDLE THIS WITH SLIGHT CHANCE POPS FOR PORTIONS OF THE ATLANTIC
COASTAL WATERS. VERY LATE IN THE PERIOD...MODELS BEGIN TO DIVERGE
WITH THE HANDLING OF AN APPROACHING SYSTEM ASSOCIATED WITH THE
AFOREMENTIONED CLOSED UPPER LOW. MODEL SOLUTIONS VARY FROM THE
POTENTIAL FOR A COLD AIR DAMMING EVENT EARLY IN THE WEEKEND TO YET
ANOTHER STRONG COLD FRONTAL PASSAGE. AS SUCH THE FORECAST CONFIDENCE
DECREASES FROM FRIDAY ONWARD. OVERALL...TEMPERATURES FEATURE A
MODERATING TREND WITH LOW 70S EXPECTED BY WEDNESDAY AND THURSDAY.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MAKE A RUN FOR BOTH
TERMINALS THROUGH THE AFTERNOON...WHILE CONVECTIVE WIND GUSTS ARE
POSSIBLE WITHIN ANY SHOWERS AND THUNDERSTORMS. MVFR OR LOWER
CONDITIONS ARE POSSIBLE AT ANY TIME THAT CONVECTION IS IMPACTING
THE TERMINALS...THUS AMENDMENTS WILL LIKELY BE NEEDED. A WAVE OF
LOW PRESSURE WILL RIDE NORTHEAST ALONG THE FRONT LATE TODAY AND
EARLY TONIGHT...SLOWING THE PROGRESSION OF THE FRONT TO THE
SOUTHEAST. THIS ALLOWS FOR STEADY RAINFALL TO DEVELOP.

GUSTY SOUTHWEST SURFACE WINDS EXPECTED THIS AFTERNOON...BEFORE
EVENTUALLY VEERING TO NORTH IN WAKE OF THE SURFACE LOW AND COLD
FRONT TONIGHT. AS COLD ADVECTION DEVELOPS BEHIND THESE FEATURES
WE/RE LOOKING AT GUSTY SURFACE WINDS AND/OR LOW LEVEL WIND SHEAR
TO AGAIN OCCUR THE LAST 4-6 HOURS OF THE 12Z TAF CYCLE.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL RETURN TO THE AREA
SUNDAY AFTERNOON AND WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK.

&&

.MARINE...
ALTHOUGH WARM ADVECTION IN ADVANCE OF THE COLD FRONT IS SUPPRESSING
WIND POTENTIAL OVER THE WATERS...A TIGHTENING PRESSURE GRADIENT
AS THE FRONT DRAWS CLOSER TODAY WILL ALLOW FOR MARGINAL SMALL
CRAFT ADVISORY CONDITIONS TO POSSIBLY IMPACT ALL WATERS THROUGH
THE AFTERNOON...WITH THE EXCEPTION FOR THE NEARSHORE GEORGIA
WATERS.

A WAVE OF LOW PRESSURE DEVELOPING ON THE FRONT THIS AFTERNOON AND
EVENING WILL CREATE A VERY DIFFICULT WIND FORECAST...AS THE
PRESSURE PATTERN RELAXES CONSIDERABLY AS THE WAVE RIDES OVER OR
NEAR THE WATERS. EVEN THOUGH ANY SLIGHT DEVIATION IN THE TRACK OF
THE LOW WILL CAUSE SIGNIFICANT WIND CHANGES THAN CURRENTLY IN THE
FORECAST...IT DOES LOOK LIKE CONDITIONS WILL FALL BELOW ANY ADVISORY
CONDITIONS FOR AT LEAST 6-12 HOURS FROM MID AFTERNOON UNTIL AROUND
MIDNIGHT ACROSS THE SOUTH CAROLINA WATERS. THUS...HESITANT TO CARRY
THE ONGOING ADVISORIES ANY LONGER THAN 5 PM.

COLD ADVECTION IN WAKE OF THE DEPARTING LOW AND COLD FRONT LATER
TONIGHT WILL ALLOW FOR SMALL CRAFT ADVISORY CONDITIONS TO
RETURN...AND HEADLINES WILL AGAIN BE REQUIRED. THE AMZ374 WATERS
LOOK TO REMAIN FAR ENOUGH REMOVED FROM THE TRACK OF THE LOW WHERE
THEIR GRADIENT REMAINS STRONG ENOUGH FOR SCA/S TO CONTINUE FROM
TODAY INTO TONIGHT. BUT THAT COULD TRANSITION OVER TO GALES LATE
TONIGHT WITH THE COLD ADVECTION MIXING OF 50-60 KT GEOSTROPHIC
WINDS. A GALE WATCH HAS THEREFORE BEEN ISSUED AFTER 09Z SUNDAY.

SUNDAY THROUGH WEDNESDAY...A SURFACE LOW WILL PULL AWAY FROM THE
AREA TO THE NORTHEAST SUNDAY MORNING AND A TIGHT PRESSURE GRADIENT
WILL BE IN PLACE ACROSS THE LOCAL WATERS. THIS WILL LEAD TO
STRENGTHENING NW FLOW AND HAZARDOUS CONDITIONS FOR MARINERS. SCA/S
WILL LIKELY BE NEEDED THROUGH THE DAY ON SUNDAY AND CONFIDENCE HAS
INCREASED SUFFICIENTLY TO HOIST A GALE WATCH FOR THE OUTER GA WATERS
SUNDAY MORNING. THIS IS WHEN THE BEST LOW LEVEL JETTING WILL MOVE
ACROSS THE AREA IN THE COLD ADVECTION BEHIND THE DEPARTING SYSTEM
AND GUSTS IN THE 35-40 KT RANGE WILL BE POSSIBLE FOR THE OUTER GA
WATERS DURING THIS TIME. WINDS AND SEAS WILL THEN REMAIN ELEVATED
THROUGH EARLY NEXT WEEK AS A COLD FRONT MOVE ACROSS ON MONDAY.
BEHIND THIS FRONT HIGH PRESSURE WILL BUILD IN WITH A DEVELOPING
PINCHED NE GRADIENT EXPECTED INTO THE MID WEEK TIME PERIOD. LOW
LEVEL SURGES DURING THIS TIME PERIOD MAY NECESSITATE SCA/S FOR
PORTIONS OF THE WATERS THROUGH THE END OF THE FORECAST PERIOD.

&&

.HYDROLOGY...
CONSIDERED THE POSSIBILITY OF A FLASH FLOOD WATCH FOR LATE TODAY
INTO TONIGHT...HOWEVER RAINFALL DEFICITS ARE 2.5 TO 3.5 INCHES
SINCE THE BEGINNING OF THE YEAR. THE LATEST FLASH FLOOD GUIDANCE
SHOWS MORE THAN 3 INCHES ARE NEEDED IN 3 HOURS...OR 4 INCHES IN 6
HOURS...OR 5 INCHES IN 12 HOURS. SINCE THESE CONDITIONS ARE NOT
ANTICIPATED TO REACH THOSE THRESHOLDS...HAVE OPTED TO HOLD OFF AT
THIS TIME ON ANY WATCH. WILL ADD MENTION TO THE HAZARDOUS WEATHER
OUTLOOK OF THE HEAVY RAINFALL POTENTIAL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330-
     350-352.
     GALE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ374.

&&
Hazardous weather outlook, Mar 3, 4:59 AM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
459 AM EST SAT MAR 3 2012

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-
047>052-041000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
459 AM EST SAT MAR 3 2012

...A SLIGHT RISK FOR SEVERE WEATHER TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER...A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST
THIS MORNING AND MOVE THROUGH THE AREA THIS AFTERNOON. NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT. THERE IS POTENTIAL FOR A FEW OF THE THUNDERSTORMS TO
BECOME SEVERE...WITH THE MAIN HAZARD EXPECTED TO BE DAMAGING WIND
GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MOST LIKELY TIME
OF SEVERE WEATHER IS BETWEEN 7 AM AND 5 PM TODAY.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

HEAVY RAINS...LOW PRESSURE DEVELOPING ALONG THE FRONT WILL CAUSE
THE FRONT TO STALL OVER OR NEAR THE AREA LATE TODAY INTO EARLY
TONIGHT. AS A RESULT...PERIODIC HEAVY RAINFALL WILL OCCUR...AND A
FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS AFTERNOON.

SCZ045-041000-
INLAND BERKELEY-
459 AM EST SAT MAR 3 2012

...A SLIGHT RISK FOR SEVERE WEATHER TODAY...
...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR
LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE WEATHER...A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST
THIS MORNING AND MOVE THROUGH THE AREA THIS AFTERNOON. NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT. THERE IS POTENTIAL FOR A FEW OF THE THUNDERSTORMS TO
BECOME SEVERE...WITH THE MAIN HAZARD EXPECTED TO BE DAMAGING WIND
GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MOST LIKELY TIME
OF SEVERE WEATHER IS BETWEEN 7 AM AND 2 PM TODAY.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

HEAVY RAINS...LOW PRESSURE DEVELOPING ALONG THE FRONT WILL CAUSE
THE FRONT TO STALL OVER OR NEAR THE AREA LATE TODAY INTO EARLY
TONIGHT. AS A RESULT...PERIODIC HEAVY RAINFALL WILL OCCUR...AND A
FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE WINDS...ANOTHER LAKE WIND ADVISORY MAY BE REQUIRED SUNDAY ON
LAKE MOULTRIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO EARLY THIS AFTERNOON.

AMZ374-041000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
459 AM EST SAT MAR 3 2012

...A SLIGHT RISK FOR SEVERE WEATHER TODAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SEVERE WEATHER...A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST
THIS MORNING AND MOVE THROUGH THE AREA THIS AFTERNOON. NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT. THERE IS POTENTIAL FOR A FEW OF THE THUNDERSTORMS TO
BECOME SEVERE...WITH THE MAIN HAZARD EXPECTED TO BE DAMAGING WIND
GUSTS. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE MOST LIKELY
TIME OF SEVERE WEATHER IS BETWEEN 11 AM AND 5 PM TODAY.

MARINERS ACROSS THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
COASTAL WATERS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER
CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA
WEATHER RADIO ALL HAZARDS. BE PREPARED TO TAKE ACTION SHOULD
THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Mar 3, 11:39 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1139 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     TSTM WND DMG     4 ESE GUYTON            32.32N  81.32W
03/03/2012                   EFFINGHAM          GA   911 CALL CENTER

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF LITTLE MCCALL ROAD AND MOCKINGBIRD LANE.

&&

EVENT NUMBER CHS1200030

DPB
Local storm report, Mar 3, 11:45 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND DMG     RINCON                  32.30N  81.24W
03/03/2012                   EFFINGHAM          GA   911 CALL CENTER

            LAW ENFORCEMENT REPORTED 1 TREE DOWN IN RINCON GEORGIA.

&&

EVENT NUMBER CHS1200031

DPB
Special weather statement, Mar 3, 11:45 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EST SAT MAR 3 2012

SCZ047>049-051-031715-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND JASPER-
1145 AM EST SAT MAR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND
BEAUFORT COUNTIES THROUGH 1215 PM EST...

AT 1137 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAUREL BAY...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS POINT...
BURTON...CLARENDON...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...
PARRIS ISLAND...PORT ROYAL AND SHELL POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
UP TO DIME TO NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3235 8043 3234 8044 3234 8084 3252 8087
      3261 8044 3249 8043 3248 8047 3245 8047
      3243 8046 3243 8044 3241 8042
TIME...MOT...LOC 1644Z 261DEG 32KT 3245 8073
Local storm report, Mar 3, 12:17 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 PM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     TSTM WND DMG     4 ENE PINEORA           32.30N  81.33W
03/03/2012                   EFFINGHAM          GA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED ONE TREE DOWN ON A HOUSE AND
            TWO TREES SNAPPED IN HALF ALONG SHIRLEY DRIVE.

&&

EVENT NUMBER CHS1200032

JHP
Local storm report, Mar 3, 12:41 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1241 PM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND DMG     1 ENE RINCON            32.30N  81.22W
03/03/2012                   EFFINGHAM          GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ONE TREE DOWN AND SEVERAL
            BRANCHES DOWN IN YARD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1200033

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:34 AM ESTGale WatchCHS13 hr
Mar 3, 11:03 AM ESTTornado WarningCHSEffingham27 min
Mar 3, 1:00 PM ESTSpecial Marine WarningCHS90 min
Mar 3, 1:41 PM ESTTornado WarningCHSLiberty, McIntosh49 min
Mar 3, 1:52 PM ESTTornado WarningCHSBryan, Chatham, Liberty38 min
Mar 3, 2:17 PM ESTSpecial Marine WarningCHS88 min
Mar 3, 2:30 PM ESTSpecial Marine WarningCHS2 hr
Mar 3, 2:50 PM ESTSevere Thunderstorm WarningCHSMcIntosh40 min
Mar 3, 3:53 PM ESTSpecial Marine WarningCHS37 min
Mar 3, 4:28 PM ESTSpecial Marine WarningCHS62 min
Mar 3, 4:32 PM ESTGale WarningCHS27 hr
Mar 3, 4:32 PM ESTSmall Craft AdvisoryCHS41 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.